Advertisement

Letters to the Editor: Trump is on a steroid that can cause mania. We should be worried

Trump removes his mask while looking out from White House balcony
President Trump, stricken with COVID-19, removes his mask after returning to the White House on Oct. 5.
(Associated Press)

To the editor: I can attest to the bizarre side effects of dexamethasone, the steroid that President Trump has been prescribed to treat his COVID-19.

My son had a surfing accident with a severe neck injury. At the hospital he was given the steroid for inflammation and swelling. It worked, but my son’s behavior was altered drastically.

He entered a manic state where he talked incessantly, slept only two or three hours a night, had brilliant plans for just about everything and was absolutely sure he was correct in every opinion. It came to the point where I jokingly pleaded with him to give me back my mediocre son.

Of course, as he was weaned off the steroid, these side effects went away but were replaced for a while with depression, fatigue and dullness.

Advertisement

Since Trump exhibits similar behavior even without the drug, I imagine he’s really driving everyone crazy right now. But when he begins withdrawal, it won’t be pretty.

Ruth Lansford, Playa del Rey

..

To the editor: Where is the hydroxychloroquine touted by Trump as a treatment for COVID-19?

Advertisement

Only remdesivir and dexamethasone were prescribed. Why didn’t Trump insist on a course of hydroxychloroquine ?

Andrew Ko, San Marino

..

To the editor: Criticizing Trump is no longer relevant. Something is seriously wrong with the president. I hope his aides are keeping a close eye on him.

Advertisement

William Goldman, Palos Verdes Estates


Advertisement